Ask a doctor

Did the Doctor Inject Too Much Botox?

According to my past experience with Botox, I find that it actually freezes my frown line the moment it was injected. I can see the changes of the skin texture on the area and the muscle weakens.

Am I over sensitive? The total effect take place about 5 days. I feel that the doc might had injected too much. Thank you.

Doctor Answers (8)

Botox results

+1

Botox will take about 1 full week for it to take full effect..  It will not work immediately.  You may notice the lines improve because of the fluid administration.


Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Botox takes a week to take full effect

+1

Hi YNY,

Botox generally takes about 1 week to take full effect.You would not know immediately after injection if your practitioner has injected too much, but generally at 5 days after you would.

Do you have any side effects like eyelid or brow drooping? If you feel that something about the appearance leads you to believe that you have had too much Botox injected then you should get back in touch with your practitioner (probably about 2 weeks after the initial injections) to go over your results.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox does not take effect immediately

+1

Botox does not generally take effect immediately. However, it is possible that your physician mixed it with a local anesthetic which will immediately relax the muscle.

Another explanation has already been given regarding swelling and distention of the injected area. Although the package insert states and most physicians state that the effect takes 3-5 days to work, I have had many patients who claim that it is effective within the first 24 hours. Clearly this is a common observation.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

You might also like...

Botox does not work immediately

+1

Botox does not work immediately. The change that you see immediately is from swelling, not the Botox. Botox generally starts working at 3 to 7 days. However, I have seen it start working after 1 day as well, but this is very unusual. As long as your final results after two weeks are nice, then there is no issue with the amount of Botox. Good luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Total Botox effect in 5 days is normal

+1

Most patients take between 3-7 days after Botox treatment to see the effects. The full effect may be evident in one to two weeks. If you feel results "immediately" then it is likely due to swelling and not due to Botox. However, if the result looks good in 5 days and you are happy, then that is fine. The only way to say that a doctor gave you too much Botox is if a lot of neighboring muscles are also paralyzed.

Sirish Maddali, MD
Portland Plastic Surgeon

What you are seeing is probably from Botox swelling

+1

Botox starts working in 1-2 weeks and continue working for 30 days. Some patients tell us they see the improvement right away. This is probably because of the swelling.

Nissan Pilest, MD
Irvine Dermatologic Surgeon
5.0 out of 5 stars 9 reviews

Too much Botox usually causes brow or eyelid drooping

+1

Botox should start to work within a few days with full effect within a week. Since Botox is very expensive, it is not in our best interest to use any more than is needed to give the desired effect. Using more will usually allow the effect to last longer while using less will shorten the duration of the effect. You should not be worried that your doctor is using too much unless you are having drooping of the eyelids or brow. If you are happy with the result and how long it is lasting, he is probably using the right amount.

Thomas T. Nguyen, MD
Orange County Plastic Surgeon
4.0 out of 5 stars 15 reviews

Appropriate amount of Botox

+1

If you are happy with the effects of Botox 2 weeks after the injections, your doctor did not inject too much. The soonest I have seen Botox begin to work is 1 day after the injection. The immediate effect of Botox injections is to cause swelling at the injected site. The swelling alone might account for the instant "freezing" of your frown line and textural skin changes.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.